Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 121, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 25, 2021, 11:22 PM CDT for 4 counties in Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 11:22 PM CDT (04:22 UTC)
- Expired
- May 26, 2021, 12:15 AM CDT
- In force
- 53 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, TX, Coleman County, TX, Concho County, TX, McCulloch County, TX
The radar
The San Angelo radar (KSJT), 114 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
486
WUUS54 KSJT 260422
SVRSJT
TXC049-083-095-307-260515-
/O.NEW.KSJT.SV.W.0121.210526T0422Z-210526T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1122 PM CDT Tue May 25 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southwestern Brown County in west central Texas...
Coleman County in west central Texas...
Northern McCulloch County in west central Texas...
Northeastern Concho County in west central Texas...
* Until 1215 AM CDT.
* At 1122 PM CDT, a severe thunderstorm was located over Mozelle, or
over Voss, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Gouldbusk around 1130 PM CDT.
Waldrip around 1145 PM CDT.
Rockwood around 1150 PM CDT.
Mercury, Winchell and Placid around 1215 AM CDT.
Other locations impacted by this severe thunderstorm include
Milburn, Fife, Echo, Mozelle, Fisk, Thrifty, and Hords Creek
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3149 9901 3147 9902 3149 9905 3145 9909
3140 9909 3135 9913 3120 9934 3110 9960
3151 9998 3158 9972 3172 9972 3201 9948
3177 9890
TIME...MOT...LOC 0422Z 298DEG 23KT 3159 9953
HAIL...1.00IN
WIND...60MPH
$$
sn1 follow-up statement
200
WWUS54 KSJT 260455
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1155 PM CDT Tue May 25 2021
TXC049-083-095-307-260515-
/O.CON.KSJT.SV.W.0121.000000T0000Z-210526T0515Z/
Brown TX-Coleman TX-McCulloch TX-Concho TX-
1155 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN BROWN...SOUTHERN COLEMAN...NORTHERN MCCULLOCH AND
NORTHEASTERN CONCHO COUNTIES...
At 1152 PM CDT, a severe thunderstorm was located over Stacy, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Gouldbusk around 1205 AM CDT.
Waldrip and Pear Valley around 1220 AM CDT.
Rockwood around 1225 AM CDT.
Lohn around 1230 AM CDT.
Placid around 1245 AM CDT.
Other locations impacted by this severe thunderstorm include Bangs,
Doole, Winchell, Brookesmith, and rural areas of southwestern Brown,
northern McCulloch and southern Coleman counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3149 9901 3147 9902 3149 9905 3145 9909
3140 9909 3135 9913 3120 9934 3110 9960
3116 9966 3150 9988 3158 9972 3164 9954
3194 9931 3177 9890
TIME...MOT...LOC 0452Z 293DEG 20KT 3147 9960
HAIL...1.00IN
WIND...60MPH
$$
snWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:13 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 25, 6:13 PM CDT, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 613 PM CDT Tue May 25 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 244 PM CDT Tue May 25 2021 It wouldn't be late spring in West Central Texas if we didn't have yet another chance for strong to severe storms tonight. Storms are already firing across the Davis Mountains and more are expected to fire later this afternoon off the dryline. With ample amounts of instability (daytime heating and plenty of moisture with dew points in the mid 60s leading to CAPE values of 2000+ J/kg) and steep mid level lapse rates between 7-8.5 deg C/km, these storms should intensify quickly. The only 'limiting' factors are a lack of widespread significant lift and only modest amounts of effective bulk shear around 30 kts. These storms are expected to grow upscale pretty quickly into multicell complexes with embedded supercells possible as they trek into our area and move southeast. CAMs are suggesting the development of a complex in the northern Permian Basin after 0Z and moving it through the Big Country and maybe the Northern Concho Valley late this evening. Damaging winds and large hail will be the main threats with an overall low threat for tornadoes. Otherwise, low clouds are expected to move in from the southeast in the late overnight to early morning hours. Lows will be very mild in the mid to upper 60s, aided by the cloud cover and continued southerly low-level flow. Tomorrow looks to dry out as upper level ridging sets up over our area. Highs will be at or just above normal for this time of year in the upper 80s to low 90s. Dew points are expected to remain high in the mid to upper 60s with, once again, continued low level south to southeasterly flow bringing in rich gulf moisture. && .LONG TERM... (Wednesday night through next Tuesday) Issued at 229 PM CDT Tue May 25 2021 Continued unsettled pattern for the rest of the week and into the weekend, although West Central Texas will remain on periphery for Wednesday night into Thursday night. Most of the activity developing across West Texas and the Red River Valley will struggle to come very far south and east, although as we saw this morning, it will remain possible. Will generally keep POPs low for the western third of the area, with slightly higher chances across the northern Big Country and the extreme western Concho Valley. Best chances may come Friday evening into Saturday morning as a weak cold front sags into the area. NAM is a little farther south with the boundary by Friday afternoon, but in any case, looks like convection will develop Friday afternoon and evening along the boundary and sag south and east farther into the area. Details this far out remain questionable, but decent instability in place so will need to keep an eye on severe chances. How far south the convection eventually sags is also a question, along with any possible outflow boundaries or the front itself hanging around on Saturday. Will continue the mention of chance POPs for now, but may need to be bumped for at least the Big Country if model trends continue. && .AVIATION... (00Z TAFS) Issued at 612 PM CDT Tue May 25 2021 Expect VFR conditions at the terminals this evening. Stratus will return late tonight with MVFR ceilings at the terminals between 06-09Z and low clouds remaining through Wednesday morning. Expect mainly VFR conditions after 18Z Wednesday. Also, watching severe storms over the Permian Basin, moving toward the east. Going with a VCTS at the KABI site between 02-07Z. Will keep an eye on the KSJT site too, but keeping thunder out for now. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 88 70 89 / 30 5 5 10 San Angelo 68 92 69 90 / 20 0 5 5 Junction 68 89 66 89 / 10 0 0 0 Brownwood 67 86 68 88 / 10 5 0 5 Sweetwater 66 88 70 90 / 30 5 10 10 Ozona 69 90 68 88 / 20 0 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...50 LONG TERM....07 AVIATION...21
Hazardous weather outlook, May 25, 2:30 PM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 230 PM CDT Tue May 25 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 230 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A few strong to severe storms are possible, mainly this afternoon and tonight. Damaging winds, large hail, heavy downpours, and frequent lightning are the main hazards. The primary area of concern is west of an Abilene to San Angelo to Ozona line. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe storms are possible Friday and Saturday. The main hazards currently look to be heavy rain, lightning, and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon through the overnight hours.
In the hours before
Special weather statement, May 25, 8:34 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
834 PM CDT Tue May 25 2021
TXZ049-054-065-066-113-127-260215-
Runnels TX-Fisher TX-Nolan TX-Coke TX-Jones TX-Taylor TX-
834 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHWESTERN
JONES...NOLAN...SOUTHERN FISHER...WESTERN TAYLOR AND NORTHWESTERN
RUNNELS COUNTIES UNTIL 915 PM CDT...
At 832 PM CDT, strong winds from decaying thundestorms were
affecting parts of northern Nolan County, including Sweetwater.
Wind gusts up to 50 mph from these decaying thunderstorms will be
possible in much of Nolan, western Taylor, and northern Coke and
Runnels counties.
Locations impacted include...
Sweetwater, Winters, Roscoe, Robert Lee, Blackwell, Nolan, Merkel,
Bronte, Trent, Maryneal, E.V. Spence Reservoir, Norton, Wingate,
Happy Valley, Fort Chadbourne, Coronados Camp and Wastella.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3184 9991 3186 10069 3208 10068 3209 10066
3256 10066 3256 9991
TIME...MOT...LOC 0132Z 267DEG 12KT 3228 10037
snSpecial weather statement, May 25, 8:53 PM CDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service San Angelo TX 853 PM CDT Tue May 25 2021 TXZ054-065-066-127-260245- Runnels TX-Nolan TX-Coke TX-Taylor TX- 853 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHEASTERN NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES UNTIL 945 PM CDT... At 852 PM CDT, Doppler radar was tracking a strong thunderstorm near Blackwell, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Winters, Blackwell, Hylton, Fort Chadbourne, Wingate, Happy Valley, Drasco, Pumphrey, Wilmeth, and Oak Creek Reservoir. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Texas. LAT...LON 3208 10059 3224 10036 3216 9992 3187 9991 TIME...MOT...LOC 0152Z 287DEG 13KT 3213 10032 sn
Special weather statement, May 25, 9:39 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service San Angelo TX 939 PM CDT Tue May 25 2021 TXZ127-128-260330- Callahan TX-Taylor TX- 939 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALLAHAN AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 1030 PM CDT... At 938 PM CDT, Doppler radar was tracking a strong thunderstorm over Lawn, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tuscola, Buffalo Gap, Lawn, Dudley, Oplin, Bradshaw, Lake Abilene, Camp Tonkawa, Ovalo and Us-283 Near The Coleman- Callahan County Line. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Texas. LAT...LON 3208 9940 3209 9992 3227 9992 3232 9942 TIME...MOT...LOC 0238Z 259DEG 11KT 3215 9974 sn
Special weather statement, May 25, 10:08 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service San Angelo TX 1008 PM CDT Tue May 25 2021 TXZ098-260415- Haskell TX- 1008 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HASKELL COUNTY UNTIL 1115 PM CDT... At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm over Jud, or near Rochester, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rule, Rochester, Weinert, O'brien, Jud, Us-277 Near The Haskell- Knox County Line and Us-380 Near The Haskell-Stonewall County Line. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Texas. LAT...LON 3325 9947 3315 9999 3339 9999 3340 9947 TIME...MOT...LOC 0308Z 253DEG 21KT 3328 9991 sn
Special weather statement, May 25, 10:26 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1026 PM CDT Tue May 25 2021
TXZ127-128-260430-
Callahan TX-Taylor TX-
1026 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALLAHAN AND SOUTHEASTERN
TAYLOR COUNTIES UNTIL 1130 PM CDT...
At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tuscola, moving east at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clyde, Baird, Tuscola, Lawn, Eula, Dudley, Oplin, Bradshaw, Lake
Abilene, Camp Tonkawa and Ovalo.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3209 9991 3226 9992 3230 9962 3243 9952
3243 9935 3208 9936
TIME...MOT...LOC 0325Z 276DEG 10KT 3222 9979
snLocal storm report, May 25, 11:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1101 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 1 ENE BALLINGER 31.74N 99.95W
05/25/2021 E1.00 INCH RUNNELS TX PUBLIC
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:10 PM CDT | Special Weather Statement | SJT | Sterling | 50 min |
| May 25, 8:34 PM CDT | Special Weather Statement | SJT | Coke, Nolan, Runnels | 41 min |
| May 25, 8:53 PM CDT | Special Weather Statement | SJT | Nolan | 52 min |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 28 min |
| May 25, 9:18 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 57 min |
| May 25, 9:29 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 46 min |
| May 25, 9:39 PM CDT | Special Weather Statement | SJT | Taylor | 51 min |
| May 25, 9:51 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 39 min |
| May 25, 9:53 PM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Runnels, Taylor | 112 min |
| May 25, 9:59 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 46 min |
| May 25, 10:06 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 54 min |
| May 25, 10:08 PM CDT | Special Weather Statement | SJT | Haskell | 67 min |
| May 25, 10:26 PM CDT | Special Weather Statement | SJT | Callahan | 64 min |
| May 25, 10:36 PM CDT | Areal Flood Advisory | SJT | Runnels, Taylor | 114 min |
| May 25, 10:36 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Taylor | 54 min |
| May 25, 10:57 PM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| May 25, 11:04 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 56 min |
| May 26, 12:15 AM CDT | Special Weather Statement | SJT | McCulloch | 60 min |
| May 26, 1:07 AM CDT | Special Weather Statement | SJT | San Saba | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.